Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Mar 1, 2021, 3:44 PM EST for Crawford County, Pennsylvania. It was in force for 76 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2021, 3:44 PM EST (20:44 UTC)
- Expired
- Mar 1, 2021, 5:00 PM EST
- In force
- 76 min
- Issued by
- NWS Cleveland, OH
County Crawford County, PA
The radar
The Pittsburgh radar (KPBZ), 114 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.7 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 116 kt
- 0-1 km storm-relative helicity
- -136 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
352
WWUS81 KCLE 012044
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
344 PM EST Mon Mar 1 2021
OHZ013-014-023-PAZ003-012200-
Geauga OH-Trumbull OH-Ashtabula Inland OH-Crawford PA-
344 PM EST Mon Mar 1 2021
...A line of snow showers will affect northern Trumbull...east
central Geauga...southern Ashtabula and southern Crawford Counties
Until 500 PM EST....
At 343 PM EST, radar indicated snow showers along a line extending
from Chardon to near Guys Mills, moving southeast at 25 mph.
HAZARDS INCLUDE...
Winds to 35 mph...
Visibility dropping to a half mile or less...
Locations impacted include...
Meadville, Chardon, Cortland, Titusville, Middlefield, Kinsman, North
Bloomfield, Orwell, Andover, Linesville, Adamsville, Pymatuning
Central, Harmonsburg, Guys Mills, Pymatuning North, Atlantic,
Huntsburg, Claridon, Mecca and Montville.
Use extra caution if you must travel. Rapid changes in visibility and
potentially slick roads may lead to accidents.
LAT...LON 4162 7962 4162 7982 4149 8000 4149 8052
4120 8052 4155 8123 4170 8079 4173 7962
TIME...MOT...LOC 2043Z 315DEG 22KT 4157 8119 4169 8004
$$
KahnWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Mar 1, 1:01 PM EST, 2 hours 43 minutes earlier.
Area forecast discussion, Mar 1, 1:01 PM EST, 2 hours 43 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 101 PM EST Mon Mar 1 2021 .SYNOPSIS... A strong upper level trough will drag a stronger frontal boundary across the region this afternoon into the evening. High pressure builds over the region on Tuesday, shifting east of the area Tuesday night. This will allow the next area of weak low pressure to track southeastward across Ontario early Wednesday. Its cold front will stall over the eastern Great Lakes into Friday. && .NEAR TERM /THROUGH TUESDAY/... Main concern for the near term will be the development of snow ahead of a cold front stretching from Hamilton, Ontario through London, Ontario to the north side of Detroit early this afternoon. This feature will move southeast across Lake Erie into the forecast area over the next couple of hours. The air mass ahead of the front remains fairly dry so much of the area will remain dry with the front. However, with breaks of sun allowing for slight low level instability and perhaps a slightly more modified and moist air mass off Lake Erie, snow is still expected with the frontal passage in NW PA and extreme NE OH later this afternoon. Still concerned about the snow intensity with the frontal passage in this area as there could be a fast drop in visibility and a quick inch of snow and will monitor through the next few hours. Outside of this, the forecast remains on track. Previous Discussion... Cooler and drier air will filter into the region through the morning. Will be interesting to see how much sunshine the region receives before the next upper level trough arrives. This potent piece of jet energy will pass overhead late this afternoon into the evening. Not all that much moisture to work with but strong frontogenetic forcing and colder air lifting water off the lake should allow for some heavier bursts of snow, especially across NW PA. Still not confident that it will stretch all that far west across Ohio but did carry slight chance POPS as war west as a line from Sandusky to Canton. Later shifts will need to monitor the strength of the squalls that may develop. Will mention this potential in the HWO across NE OH into NW PA. It will be quick moving so snowfall amounts will be light. Greatest amounts should be across NW PA with an inch or 2 possible. Highs today will be late morning into early afternoon for most locations then drop as the cold front races southeastward across the region. A few lake effect snow showers may persist across NW PA into early Tuesday morning. Overall high pressure will take control of the region and provide dry conditions through the night. It will be cold in the wake of the cold front with lows dipping into the teens. The high drifts to the Mid Atlantic Coast on Tuesday with increasing southwesterly winds. At least we should see sunshine on Tuesday which will help to get highs in the mid 30's to mid 40's. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... Nearly zonal flow will be present over the northern tier states Tuesday night. Amplification of an upper level ridge will take place over the western United States through Wednesday night. The amplification of the upper level ridge to the west will result in digging upper level trough over the eastern quarter of the United States during the same time period. In the end, this will result in a surge of Arctic air that will surge south into the northeastern United States Thursday into Thursday night. The forecast area will be on the western fringes of the cold air. A fast moving clipper system will race southeast from western Canada to the eastern Great Lakes by Wednesday morning where it will dissipate. A cold front from the low will move south across the area Wednesday. This will begin to open the door to the cold air from the north setting up for a long weekend of colder air. Fair weather will be the rule over the forecast area Tuesday night into Wednesday but there is the possibility for a few snow showers over the northeast snowbelt Wednesday night in the northeast snowbelt region. Flow becomes somewhat disorganized Thursday as a weak trough slips south across the area. But then, flow will become well aligned again for Thursday night to contribute to some lake effect snow shower activity. Air mass appears it will be relatively dry across the area Thursday night even though temperatures will be marginally cold enough. Will mention the slight chance for snow showers Thursday night. Otherwise, temperatures will peak out in the lower 40s east to near 50 west Wednesday after lows in the 20s. Little change in low temperatures expected Wednesday night. Highs will be in the lower 40s west to lower 30s east Thursday as cold pool slips south into the northeastern United States. A drop in low temperatures will take place Thursday night into the teens east to middle 20s west. && .LONG TERM /FRIDAY THROUGH MONDAY/... Deep upper level low pressure will remain nearly stationary over Quebec through Saturday night and then begin to slowly move northeast Sunday into Monday. This will result in vast upper level trough rotating around the main low into the forecast area during the period. This will keep unsettled weather across portions of the area through this period. An upper level ridge will make an attempt to move east across the Mississippi Valley region to the western Great Lakes region. Surface high pressure will gradually build south into the central Great Lakes by Sunday morning and become somewhat nearly stationary Sunday night. Fair weather will be the general rule across the area during this period. As the cold air advection takes place and flow remains persistent from the northwest, can't rule out some lake effect snow showers over the northeast through this forecast period. Temperatures aloft once again will marginally support lake effect snow threat through the period. Temperatures will be on the chilly side through the period as the cold pool settles south close to the local area. && .AVIATION /18Z Monday THROUGH Saturday/... VFR conditions have finally overtaken the entire area as the MVFR clouds from earlier have lifted and several breaks in the clouds have opened up across the airspace. A cold front stretching through lower Ontario to north of KDTW will continue southeast into the airspace this afternoon. For most terminals, this will just mean an increase in cloud cover, generally remaining VFR, and some stronger winds to 30 knots with the frontal passage. However, with a slightly more favorable air mass, some robust snow showers may move through extreme NW PA and NE OH later this afternoon. The worst should be outside of KERI and just have an MVFR snow mention for that TAF but there is potential for brief IFR visibilities or lower in the area. The front will clear the area by early evening and conditions will improve with lower clouds eroding and gusty winds dissipating across the area. By midnight, most terminals should be ceiling-free with light northwest winds as high pressure builds into the region. Lake clouds may hang on for a bit at KERI and KYNG, but by daybreak Tuesday, even those terminals should be VFR without a ceiling. Outlook...Periods of non-VFR possible with light lake effect snow Thursday through Friday. && .MARINE... Generally light flow will be expected on the lake through the period. The exception will be this afternoon as reinforcing cold front shifts southeast across the area. The eastern third of the lake will see an increase in the wind speed to 20 to 25 knots. Otherwise, variable flow across the lakes is expected until about Thursday when another cold front moves south of the area. This will set up northwest persistent flow into the end of the week. The variable flow will likely cause ice floes to shift on the lake. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...MM NEAR TERM...MM/Sefcovic SHORT TERM...Lombardy LONG TERM...Lombardy AVIATION...Sefcovic MARINE...Lombardy
Hazardous weather outlook, Mar 1, 4:12 AM EST, 11 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 412 AM EST Mon Mar 1 2021 LEZ061-142>149-162>169-OHZ003-006>010-017>020-027>033-036>038-047- 020915- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Hancock- Seneca-Huron-Medina-Wyandot-Crawford-Richland-Ashland-Wayne-Stark- Mahoning-Marion-Morrow-Holmes-Knox- 412 AM EST Mon Mar 1 2021 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ011>014-021>023-089-PAZ001>003-020915- Cuyahoga-Lake-Geauga-Ashtabula Inland-Summit-Portage-Trumbull- Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford- 412 AM EST Mon Mar 1 2021 This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Heavy bursts of snow and gusty winds are possible this afternoon and evening. Lower visibilities will be possible with isolated or scattered snow showers and may impact the evening commute. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Mar 1, 2:26 PM EST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Cleveland OH
226 PM EST Mon Mar 1 2021
OHZ012>014-089-PAZ001>003-012100-
Geauga OH-Lake OH-Ashtabula Lakeshore OH-Ashtabula Inland OH-
Northern Erie PA-Southern Erie PA-Crawford PA-
226 PM EST Mon Mar 1 2021
...A line of snow showers will affect northern Geauga...Lake...
Ashtabula...Erie and Crawford Counties Until 400 PM EST....
At 226 PM EST, radar indicated snow showers along a line extending
from 7 miles northeast of Conneaut to 19 miles north of Fairport
Harbor, moving southeast at 25 mph.
HAZARDS INCLUDE...
Winds to 35 mph...
Visibility dropping to a half mile or less...
Locations impacted include...
Erie, Painesville, Ashtabula, Willowick, Meadville, Conneaut,
Chardon, Fairport Harbor, Geneva-On-The-Lake, Euclid, Mentor,
Willoughby, Eastlake, Corry, Edinboro, Geneva, Titusville, North
East, Union City and Madison.
Use extra caution if you must travel. Rapid changes in visibility and
potentially slick roads may lead to accidents.
LAT...LON 4162 7961 4162 7982 4149 8000 4150 8100
4154 8139 4157 8140 4157 8149 4164 8149
4176 8129 4203 8034 4213 8011 4214 8014
4217 8012 4215 8006 4226 7978 4201 7976
4199 7961
TIME...MOT...LOC 1926Z 321DEG 21KT 4202 8051 4203 8136
KahnSpecial weather statement, Mar 1, 3:44 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
344 PM EST Mon Mar 1 2021
OHZ013-014-023-PAZ003-012200-
Geauga OH-Trumbull OH-Ashtabula Inland OH-Crawford PA-
344 PM EST Mon Mar 1 2021
...A line of snow showers will affect northern Trumbull...east
central Geauga...southern Ashtabula and southern Crawford Counties
Until 500 PM EST....
At 343 PM EST, radar indicated snow showers along a line extending
from Chardon to near Guys Mills, moving southeast at 25 mph.
HAZARDS INCLUDE...
Winds to 35 mph...
Visibility dropping to a half mile or less...
Locations impacted include...
Meadville, Chardon, Cortland, Titusville, Middlefield, Kinsman, North
Bloomfield, Orwell, Andover, Linesville, Adamsville, Pymatuning
Central, Harmonsburg, Guys Mills, Pymatuning North, Atlantic,
Huntsburg, Claridon, Mecca and Montville.
Use extra caution if you must travel. Rapid changes in visibility and
potentially slick roads may lead to accidents.
LAT...LON 4162 7962 4162 7982 4149 8000 4149 8052
4120 8052 4155 8123 4170 8079 4173 7962
TIME...MOT...LOC 2043Z 315DEG 22KT 4157 8119 4169 8004
KahnThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 8:24 PM EST | River Flood Warning | CLE | Holmes, Wayne | 4 days |
| Mar 1, 6:57 AM EST | River Flood Warning | CLE | Trumbull | 16 hr |
| Mar 1, 2:26 PM EST | Special Weather Statement | CLE | Ashtabula, Lake | 94 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.